Alert archive / New Jersey / Dense Fog Advisories in 2013
Dense Fog Advisory 2, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this dense fog advisory at Jan 12, 2013, 2:54 PM EST for 4 states. It took effect at Jan 12, 2013, 7:17 PM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2013, 2:54 PM EST (19:54 UTC)
- In effect from
- Jan 12, 2013, 7:17 PM EST
- Expired
- Jan 13, 2013, 1:00 PM EST
- In force
- 18 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 34 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Sussex County, NJ, Warren County, NJ, Berks County, PA, Bucks County, PA, Carbon County, PA, Chester County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Montgomery County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 626 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
879 WWUS71 KPHI 121954 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 254 PM EST SAT JAN 12 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-130400- /O.NEW.KPHI.FG.Y.0002.130113T0600Z-130113T1500Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 254 PM EST SAT JAN 12 2013 ...DENSE FOG ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY. * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...1 AM SUNDAY THROUGH 10 AM SUNDAY. * IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ ROBERTSON
6 follow-up statements
250 WWUS71 KPHI 122004 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 304 PM EST SAT JAN 12 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-130900- /O.CON.KPHI.FG.Y.0002.130113T0600Z-130113T1500Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 304 PM EST SAT JAN 12 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT FROM 1 AM TO 10 AM EST SUNDAY... * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...1 AM SUNDAY THROUGH 10 AM SUNDAY. * IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ ROBERTSON
053 WWUS71 KPHI 130017 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 717 PM EST SAT JAN 12 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-131000- /O.EXT.KPHI.FG.Y.0002.130113T0017Z-130113T1500Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 717 PM EST SAT JAN 12 2013 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...THROUGH 10 AM SUNDAY. * IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
245 WWUS71 KPHI 130916 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 416 AM EST SUN JAN 13 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-131500- /O.CON.KPHI.FG.Y.0002.000000T0000Z-130113T1500Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 416 AM EST SUN JAN 13 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...THROUGH 10 AM THIS MORNING. * IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$
942 WWUS71 KPHI 131434 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 934 AM EST SUN JAN 13 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054- 055-060>062-070-071-101>106-131800- /O.EXT.KPHI.FG.Y.0002.000000T0000Z-130113T1800Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON- SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON... SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 934 AM EST SUN JAN 13 2013 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...THROUGH 1 PM THIS AFTERNOON. * IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ ROBERTSON
486 WWUS71 KPHI 131647 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1147 AM EST SUN JAN 13 2013 DEZ001>004-MDZ008-012-015-019-020-NJZ008-010-012>014-016>027- PAZ070-071-131800- /O.CAN.KPHI.FG.Y.0002.000000T0000Z-130113T1800Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-MORRIS-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...MORRISTOWN...SOMERVILLE...NEW BRUNSWICK...FREEHOLD... SANDY HOOK...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL... MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON... CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...MEDIA...PHILADELPHIA 1147 AM EST SUN JAN 13 2013 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE DENSE FOG ADVISORY. ALTHOUGH SOME PATCHY FOG REMAINS AT LATE MORNING, VISIBILITIES HAVE IMPROVED TO A MILE OR GREATER. CONTINUED IMPROVEMENT IS EXPECTED, AND THEREFORE THE DENSE FOG ADVISORY IS CANCELLED. $$ NJZ001-007-009-015-PAZ054-055-060>062-101>106-131800- /O.CON.KPHI.FG.Y.0002.000000T0000Z-130113T1800Z/ SUSSEX-WARREN-HUNTERDON-MERCER-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...FLEMINGTON... TRENTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN... BETHLEHEM...EASTON...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 1147 AM EST SUN JAN 13 2013 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES. * TIMING...THROUGH 1 PM THIS AFTERNOON. * IMPACTS...DENSE FOG WILL MAKE TRAVEL HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. && $$ KLINE
565 WWUS71 KPHI 131815 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 115 PM EST SUN JAN 13 2013 NJZ001-007-009-015-PAZ054-055-060>062-101>106-131915- /O.EXP.KPHI.FG.Y.0002.000000T0000Z-130113T1800Z/ SUSSEX-WARREN-HUNTERDON-MERCER-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...FLEMINGTON... TRENTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN... BETHLEHEM...EASTON...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 115 PM EST SUN JAN 13 2013 ...DENSE FOG ADVISORY HAS EXPIRED... VISIBILITIES CONTINUE TO SLOWLY IMPROVE ACROSS THE AREA, AND DENSE FOG IS NO LONGER WIDESPREAD. HOWEVER, LOCALIZED PATCHY DENSE FOG REMAINS WITH VISIBILITIES AS LOW AS ONE-QUARTER MILE IN SOME LOCATIONS. A SPECIAL WEATHER STATEMENT WILL FOLLOW SHORTLY TO ADDRESS THESE AREAS. $$ KLINE
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Jan 12, 12:47 PM EST, 2 hours 7 minutes earlier.
Area forecast discussion, Jan 12, 12:47 PM EST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1247 PM EST SAT JAN 12 2013 .SYNOPSIS... A WARM FRONT WILL ATTEMPT TO MOVE ACROSS THE AREA FROM THE SOUTH OVER THE WEEKEND. A COLD FRONT WILL CROSS THE REGION SLOWLY FROM THE NORTHWEST LATE SUNDAY NIGHT INTO MONDAY NIGHT. THAT FRONT MAY REMAIN ACTIVE AFTER IT PASSES TO OUR SOUTH. WEAK HIGH PRESSURE WILL MOVE OVER THE AREA FOR THE MIDWEEK PERIOD. ANOTHER COLD FRONT MAY ARRIVE LATE IN THE WORK WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... FOG AND LOWER VISIBILITIES REMAINED ACROSS THE AREA EARLY TODAY, BUT HAVE SINCE DISSIPATED AND IMPROVED INTO THE EARLY AFTERNOON. LOW CLOUDS, HOWEVER, HAVE HELD ON INTO THE EARLY AFTERNOON, AND TEMPERATURES HAVE BEEN SLOW TO RISE ACROSS THE REGION. WITH THE EARLY AFTERNOON UPDATE, WE ADJUSTED HOURLY TEMPS TO REFLECT CURRENT TRENDS AND DECREASED MAX TEMPERATURES ACROSS THE AREA GENERALLY 3 TO 5 DEGREES. IN ADDITION, WE ALSO INCREASED SKY COVER THROUGH THE REMAINDER OF THE AFTERNOON AS MOST AREAS WILL PROBABLY REMAIN MORE MOSTLY CLOUDY RATHER THAN PARTLY SUNNY. WEAK HIGH PRESSURE WILL TRY TO SLOWLY BUILD ACROSS THE AREA TODAY FROM THE SOUTH AS RIDGING ALOFT TAKES PLACE AS WELL. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/... THE HIGH WILL MOVE SLIGHTLY EWD TONIGHT BUT THE FLOW REMAINS LIGHT AT THE SFC, SO LOW CLOUDS AND FOG ARE EXPECTED AGAIN. IT WILL BE A VERY WARM NIGHT, WITH OVERNIGHT LOWS HIGHER THAN AVERAGE HIGHS FOR THIS TIME OF YEAR. && .LONG TERM /SUNDAY THROUGH FRIDAY/... SUNDAY IS NOT LOOKING AS CLEAN AS IT HAD BEEN. MODEL SOUNDINGS ARE EITHER ISOTHERMAL OR NEAR-ISOTHERMAL (THE NAM SOUNDINGS HAVE A LITTLE MIXING UP THROUGH H950), AND THE FRONTOGENETIC FIELDS IMPLY THAT THE WARM FRONT MIGHT BE STRUGGLING TO PUSH THROUGH AT LEAST THE NORTHERN PART OF THE AREA. WE HAVE NOT TANKED THE FORECAST FOR SUNDAY COMPLETELY, BUT WE'VE CARRIED THE MENTION OF DRIZZLE AND FOG THROUGH THE MORNING AND HAVE BACKED OFF TEMPERATURES BY A FEW DEGREES. WE NOTE THAT EVEN AN ISOTHERMAL PROFILE TO H925 WOULD RESULT IN WARM TEMPERATURES FOR JANUARY. THE COLD FRONT LOOKS LIKE IT WILL ENTER THE NORTHWESTERN ZONES BY DAYBREAK MONDAY (IT'S FASTER THAN THAT PER THE GFS AND SLOWER PER THE ECMWF) AND THEN SLOG THROUGH THE REST OF THE AREA ON MONDAY. DEPENDING ON THE EXACT TIMING, SUNDAY NIGHT MIGHT BE RATHER WARM AND MOIST FOR JANUARY. THE FRONT HAS FAIR DYNAMICS, DECENT FRONTOGENESIS AND DECENT MOISTURE AS IT MOVES THROUGH. THE AIR BEHIND THE FRONT IS NOT ARCTIC IN NATURE, BUT SHOULD BRING US CLOSER TO NORMAL REGARDING TEMPERATURES. THE SHOWALTER INDICES ALMOST MADE US ADD A SLIGHT CHANCE OF THUNDER WITH THE FRONT, BUT THAT WAS LEFT OUT FOR NOW. AFTER THAT, THE LONG TERM MODELS DIFFER ON ENERGY MOVING ALONG THE BAROCLINIC ZONE AS IT SLOWLY RECEDES SOUTH. HPC FAVORS THE GFS DEPICTION, WHICH IS SOMEWHAT LESS THREATENING REGARDING PRECIPITATION. BOTH THE GFS AND ECMWF DO HAVE QUITE AN UPPER JET SITUATED TO THE NORTH OF US INTO WEDNESDAY. WE HAVE SPLIT THE DIFFERENCE BETWEEN THE TWO MODELS, WHICH BASICALLY CARRIES POPS THAT INCREASE FROM LOW OR SLIGHT CHANCE NORTH TO HIGH CHANCE OR LIKELY SOUTH THROUGH TUESDAY BEFORE DIMINISHING TUESDAY NIGHT AND WEDNESDAY. AFTER THAT, WE KEEP THE FORECAST DRY FOR NOW. AT PRESENT, THIS FORECAST DOES NOT RESULT IN ANY SIGNIFICANT AMOUNT OF SNOW BEHIND THE FRONT, IN PART BECAUSE THE AIR BEHIND THE COLD FRONT IS NOT THAT COLD. ALL THIS IS, OF COURSE, SUBJECT TO CHANGE. WE DO LOOK TO GO BACK TO NEAR-NORMAL TEMPERATURES BEHIND THE FRONT. WE NOTE THAT THE ECMWF HAS BACKED OFF OF THE ARCTIC BLAST AT THE END OF THE WORK WEEK FOR US, ALTHOUGH IT DOES CONTINUE TO GIVE IT TO NEW ENGLAND. THE GFS IS NOT AS COLD AS THE ECMWF. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. LIFR AND IFR CIGS/VSBYS WILL PREVAIL INTO THE EARLY AFTERNOON FOR A GOOD PORTION OF THE AREA AS MOISTURE TRAPPED BENEATH AN INVERSION AND WEAK SFC FLOW KEEP AN ABUNDANCE OF CLOUDS AND FOG ACROSS THE REGION. HOWEVER, HIGH PRESSURE TO THE SOUTH WILL EVENTUALLY WIN OUT BY AFTERNOON AND CONDITIONS ARE EXPECTED TO SLOWLY IMPROVE TO MVFR OR VFR. BUT A REPEAT PERFORMANCE IS POSSIBLE AGAIN TONIGHT WITH LIGHT FLOW AGAIN. OUTLOOK... SUNDAY...STARTING AT IFR, WITH IMPROVEMENT SLOW DURING THE DAY. VFR CONDITIONS ARE POSSIBLE LATE. CONFIDENCE IS LOW. SUNDAY NIGHT AND MONDAY...AREAS OF MVFR OR IFR IN SHOWER ACTIVITY. CONFIDENCE IS LOW TO MODERATE. MON NIGHT THROUGH TUESDAY...POSSIBLE MVFR OR IFR CONDITIONS IN PRECIPITATION. CONDITIONS WORSE SOUTH THAN NORTH. CONFIDENCE IS LOW TO MODERATE. TUESDAY NIGHT THROUGH WEDNESDAY...MAINLY VFR. CONFIDENCE IS LOW TO MODERATE. && .MARINE... HIGH PRESSURE IS ANCHORED OFF THE SOUTHEASTERN STATES AND SWLY FLOW PREVAILS ALOFT. HOWEVER, AT THE SFC FLOW IS LIGHT. AFTER SOME EARLY MORNING LCLY DENSE FOG, CONDS ON THE AREA WATERS WILL BE GENLY QUIET WITH SEAS IN THE 2 TO 3 FT RANGE THRU THE NEAR AND SHORT TERM PDS AND NO FLAGS ARE ANTICIPATED. OUTLOOK... WINDS MAY APPROACH OR REACH ADVISORY LEVELS IN ADVANCE OF AND BEHIND THE COLD FRONT ON SUNDAY NIGHT AND MONDAY. SEAS OVER THE OCEAN WATERS ALSO MAY APPROACH ADVISORY LEVELS DURING THAT TIME. OTHERWISE, SUB-ADVISORY CONDITIONS ARE EXPECTED. && .TIDES/COASTAL FLOODING... THE ASTRONOMICAL HIGH TIDES WILL BE ELEVATED DUE TO THE NEW MOON THIS MORNING. HOWEVER, BASED ON CURRENT TRENDS AND FORECAST GUIDANCE, POSITIVE DEPARTURES SHOULD BE JUST SHY, WITH THE CLOSEST SITE BEING SANDY HOOK. AS A RESULT, SOME SPOTTY MINOR TIDAL FLOODING IS POSSIBLE. HOWEVER, IT SHOULD NOT HAVE ENOUGH OF AN IMPACT TO WARRANT AN ADVISORY. && .CLIMATE... THE RECORD HIGH TEMPERATURES FOR THIS WEEKEND ARE LISTED BELOW. LOCATION TODAY - 1/12 SUNDAY - 1/13 -------- --------------- ------------- ALLENTOWN 60 IN 1932 67 IN 1932 READING 61 IN 1913 68 IN 1932 TRENTON 68 IN 1890 70 IN 1890 PHILADELPHIA 72 IN 1890 70 IN 1932 WILMINGTON 58 IN 2006 70 IN 1932 ATLANTIC CITY 63 IN 1913 67 IN 1995 GEORGETOWN 70 IN 1975 73 IN 2005 MOUNT POCONO 56 IN 1975 55 IN 2005 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...DELISI NEAR TERM...KLINE/NIERENBERG/ROBERTSON SHORT TERM...NIERENBERG LONG TERM...DELISI AVIATION...DELISI/NIERENBERG/ROBERTSON MARINE...DELISI/NIERENBERG TIDES/COASTAL FLOODING...NIERENBERG CLIMATE...GORSE
Hazardous weather outlook, Jan 12, 9:09 AM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 909 AM EST SAT JAN 12 2013 DEZ002>004-MDZ019-020-NJZ001-007>009-014-021>026-PAZ054-055-060>062- 101-103-105-131415- KENT-INLAND SUSSEX-DELAWARE BEACHES-TALBOT-CAROLINE-SUSSEX-WARREN- MORRIS-HUNTERDON-EASTERN MONMOUTH-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY- UPPER BUCKS- 909 AM EST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. SOME PATCHY DENSE FOG WILL PERSIST INTO THIS AFTERNOON. MORE WIDESPREAD DENSE FOG IS POSSIBLE AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-012-015-NJZ010-012-013-015>020-027-PAZ070-071-102-104- 106-131415- NEW CASTLE-CECIL-KENT MD-QUEEN ANNES-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE- PHILADELPHIA-EASTERN CHESTER-EASTERN MONTGOMERY-LOWER BUCKS- 909 AM EST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. DENSER FOG IS EXPECTED TO REDEVELOP AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-131415- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 909 AM EST SAT JAN 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. SOME PATCHY DENSE FOG SHOULD PERSIST INTO TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 12, 9:08 AM EST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 908 AM EST SAT JAN 12 2013 NJZ001-007>009-PAZ054-055-060>062-101-103-105-121700- SUSSEX-WARREN-MORRIS-HUNTERDON-CARBON-MONROE-BERKS-LEHIGH- NORTHAMPTON-WESTERN CHESTER-WESTERN MONTGOMERY-UPPER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...JIM THORPE...STROUDSBURG...READING...ALLENTOWN... BETHLEHEM...EASTON...HONEY BROOK...OXFORD...COLLEGEVILLE... POTTSTOWN...CHALFONT...PERKASIE 908 AM EST SAT JAN 12 2013 ...PATCHY DENSE FOG THROUGH LATE MORNING... AT 905 AM, PATCHY DENSE FOG WAS OBSERVED ACROSS PORTIONS OF NORTHWEST NEW JERSEY, THE SOUTHERN POCONOS, AND THE LEHIGH VALLEY. VISIBILITIES ARE AS LOW AS ONE-QUARTER MILE IN SOME LOCATIONS. THE FOG IS EXPECTED TO DIMINISH LATE THIS MORNING WITH SLOWLY IMPROVING VISIBILITIES. IF YOU WILL BE DRIVING THIS MORNING, PLEASE ALLOW EXTRA TIME TO REACH YOUR DESTINATION, REDUCE YOUR SPEED, AND ALLOW EXTRA DISTANCE BETWEEN YOUR VEHICLE AND OTHERS ON THE ROAD. KLINE
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 12:26 AM EST | Dense Fog Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more | 9 hr |
| Jan 12, 2:55 PM EST | Marine Dense Fog Advisory | PHI | 22 hr |
Nearby
Dense Fog Advisories in New Jersey, 2013Dense Fog Advisories in Pennsylvania, 2013Dense Fog Advisories in Maryland, 2013Every dense fog advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.